Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 14, NWS Phoenix, AZ

October 27, 2013

NWS Phoenix, AZ issued this wind advisory at Oct 27, 2013, 1:58 PM MST. It took effect at Oct 28, 2013, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2013, 1:58 PM MST (20:58 UTC)
In effect from
Oct 28, 2013, 11:00 AM MST
Expired
Oct 28, 2013, 8:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WWUS75 KPSR 272058
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
158 PM MST SUN OCT 27 2013

.A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA
TONIGHT AND MONDAY. AS A RESULT...VERY STRONG WINDS WILL DEVELOP OVER
SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA MONDAY.

AZZ020-021-CAZ030>033-280900-
/O.NEW.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
158 PM MST SUN OCT 27 2013 /158 PM PDT SUN OCT 27 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST
/8 PM PDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM
MST /8 PM PDT/ MONDAY. 

* AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN
  CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE
  LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING ON
  MONDAY...PEAKING IN THE LATE AFTERNOON...THEN WEAKENING IN THE
  EVENING. SOME ISOLATED LOCATIONS SUCH AS FAR SOUTHWEST IMPERIAL
  COUNTY COULD POSSIBLY REACH ADVISORY CRITERIA SOME TIME TONIGHT.

* WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 45
  MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
  AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE
  AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS
  INCLUDE...BUT ARE NOT LIMITED TO...INTERSTATE 8...INTERSTATE
  10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE
  86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING.
THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU
ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS
POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL. 

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
046 
WWUS75 KPSR 280359
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
859 PM MST SUN OCT 27 2013

.A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA ON MONDAY.
AS A RESULT...VERY STRONG WINDS WILL DEVELOP OVER SOUTHEAST
CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA MONDAY.

AZZ020-021-CAZ030>033-281200-
/O.CON.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
859 PM MST SUN OCT 27 2013 /859 PM PDT SUN OCT 27 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO
8 PM MST /8 PM PDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO
8 PM MST /8 PM PDT/ MONDAY. 

* AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN 
  CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS 
  THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. 

* TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL
  LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER
  LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY COULD SEE STRONG
  WINDS DEVELOP VERY EARLY MONDAY MORNING. 

* WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 
  45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
  AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE
  AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS
  INCLUDE...BUT ARE NOT LIMITED TO... INTERSTATE 8...INTERSTATE
  10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE
  86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING.
THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU
ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS
POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
519 
WWUS75 KPSR 280932
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
232 AM MST MON OCT 28 2013

.A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA
TODAY INTO TUESDAY. AS A RESULT...VERY STRONG WINDS WILL DEVELOP
OVER SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA TODAY.

AZZ020-021-CAZ030>033-282300-
/O.CON.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
232 AM MST MON OCT 28 2013 /232 AM PDT MON OCT 28 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/
THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS
MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. 

* AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN 
  CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS 
  THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. 

* TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL
  LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER
  LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH AS EL CENTRO WILL
  SEE STRONG WINDS DEVELOP DURING THE EARLY MORNING HOURS TODAY.

* WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 
  45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG 
  WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED 
  VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR 
  BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED 
  TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 
  111...STATE ROUTE 78...AND STATE ROUTE 86. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING.
THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU
ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS
POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
570 
WWUS75 KPSR 281917
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1217 PM MST MON OCT 28 2013

.A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA
TODAY INTO TUESDAY. AS A RESULT...VERY STRONG WINDS AND AREAS OF
BLOWING DUST WILL DEVELOP OVER SOUTHEAST CALIFORNIA AND PORTIONS OF
SOUTHWEST ARIZONA TODAY.

AZZ020-CAZ031>033-290300-
/O.NEW.KPSR.DU.Y.0041.131028T2000Z-131029T0300Z/
/O.CON.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1217 PM MST MON OCT 28 2013 /1217 PM PDT MON OCT 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THIS EVENING. 

* AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN 
  CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS 
  THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. 

  AREAS OF BLOWING DUST AND SAND WILL IMPACT THE COMMUNITIES OF
  IMPERIAL...EL CENTRO...DESERT CENTER...BLYTHE...AND PORTIONS OF
  INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA.

* TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND 
  WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY 
  BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH 
  AS EL CENTRO WILL SEE STRONG WINDS DEVELOP DURING THE EARLY 
  MORNING HOURS TODAY. 

* WINDS...SOUTHWEST AND WEST WINDS OF 25-35 MPH WITH GUSTS UP TO 
  45 MPH. 

* VISIBILITY...LESS THAN 1 MILE AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG 
  WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED 
  VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR 
  BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED 
  TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 
  111...STATE ROUTE 78...AND STATE ROUTE 86. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING.
THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU
ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS
POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ025-290300-
/O.NEW.KPSR.DU.Y.0041.131028T2000Z-131029T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA
1217 PM MST MON OCT 28 2013

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* AFFECTED AREA...AREAS NEAR THE COLORADO RIVER VALLEY...AND NEARBY
  PORTIONS OF INTERSTATE 8. 

* TIMING...THROUGH 8 PM.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* VISIBILITY...LOCAL VISIBILITIES BELOW 1 MILE IN BLOWING DUST AND
  SAND. 

* IMPACTS...LOW VISIBILITIES IN BLOWING DUST CAN BE HAZARDOUS TO
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ021-CAZ030-290300-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/
WEST CENTRAL DESERTS-JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...
COTTONWOOD VISITOR CENTER
1217 PM MST MON OCT 28 2013 /1217 PM PDT MON OCT 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING. 

* AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN 
  CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS 
  THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. 

* TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND 
  WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY 
  BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH 
  AS EL CENTRO WILL SEE STRONG WINDS DEVELOP DURING THE EARLY 
  MORNING HOURS TODAY. 

* WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 
  45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG 
  WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED 
  VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR 
  BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED 
  TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 
  111...STATE ROUTE 78...AND STATE ROUTE 86. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING.
THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU
ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS
POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
861 
WWUS75 KPSR 290253
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
753 PM MST MON OCT 28 2013

AZZ020-CAZ031>033-290400-
/O.EXP.KPSR.DU.Y.0041.000000T0000Z-131029T0300Z/
/O.EXP.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
753 PM MST MON OCT 28 2013 /753 PM PDT MON OCT 28 2013/

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING. THE WIND ADVISORY WILL ALSO EXPIRE AT 8 PM MST /8 PM PDT/
THIS EVENING. 

WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND
OVERNIGHT HOURS. THEREFORE THE BLOWING DUST AND WIND ADVISORIES WILL
BE ALLOWED TO EXPIRE AS SCHEDULED. 

$$

AZZ025-290400-
/O.EXP.KPSR.DU.Y.0041.000000T0000Z-131029T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA
753 PM MST MON OCT 28 2013

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND
OVERNIGHT HOURS. THEREFORE THE BLOWING DUST ADVISORY WILL BE
ALLOWED TO EXPIRE AS SCHEDULED.

$$

AZZ021-CAZ030-290400-
/O.EXP.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/
WEST CENTRAL DESERTS-JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...
COTTONWOOD VISITOR CENTER
753 PM MST MON OCT 28 2013 /753 PM PDT MON OCT 28 2013/

...WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING. 

WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND
OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AS SCHEDULED.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:30 AM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Oct 27, 9:30 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
930 AM MST SUN OCT 27 2013

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES AND DRY WEATHER WILL CONTINUE TODAY. A
STRONG STORM SYSTEM FROM THE NORTH WILL LEAD TO BREEZY TO WINDY
CONDITIONS MONDAY ALONG WITH THE BEGINNING OF A MAJOR COOLING TREND.
HIGHS ON THE LOWER DESERTS TUESDAY AND WEDNESDAY WILL BE IN THE 70S.
HIGH PRESSURE WILL RETURN DURING THE LATTER HALF OF THE WEEK FOR DRY
CONDITIONS AND A WARMING TREND.

&&

.DISCUSSION...
POCKETS OF CIRRUS CONTINUE TO STREAM EAST FROM THE CYCLONIC FLOW
DOWNSTREAM OF A CUTOFF CIRCULATION SPINNING OFF THE CALIFORNIA
COAST. THE MOST DENSE PATCH OF CLOUDINESS WAS RELEGATED TO FAR SERN
ARIZONA THIS MORNING...WITH NEAR FULL INSOLATION EXPECTED FOR THE
FORECAST AREA THE REMAINDER OF THE DAY. FOR THE MOST
PART...TEMPERATURES WERE TRENDING SLIGHTLY WARMER THAN THE SAME TIME
YESTERDAY MORNING WITH 12Z KTWC SOUNDING DATA INDICATING 1C-2C OF
WARMING BELOW THE H7 LEVEL. WHILE DEWPOINTS SOME 2F-6F HIGHER THAN
YESTERDAY MAY PARTIALLY COUNTERACT MORE INTENSE BOUNDARY LAYER
HEATING...FEEL AFTERNOON HIGHS AT OR SLIGHTLY ABOVE PERSISTENCE IS A
GOOD FORECAST. THUS...WHILE NUDGING DOWN SKY COVER TODAY...ALSO
BUMPED UP FORECAST HIGHS ABOUT A DEGREE OR TWO SELECTIVELY AROUND
THE CWA. 12Z MODEL FORECASTS HAVE REMAINED CONSISTENT WITH 00Z
RUNS...YIELDING BETTER OVERALL FORECAST CONFIDENCE REGARDING THE
STORM SYSTEM AMPLIFYING OVER THE WRN CONUS TOMORROW. WILL BE
EVALUATING THE POTENTIAL FOR WIND ADVISORY HEADLINES ACROSS THE
WESTERN CWA THIS AFTERNOON BASED ON LATEST MODEL OUTPUT.

&&

.PREVIOUS DISCUSSION...
LATEST IR SATELLITE IMAGERY SHOWS HIGH CLOUDS STREAMING OFF THE
EASTERN PACIFIC ACROSS MAINLY SOUTHERN AZ. FURTHER NORTH...A STRONG
VORT MAX IS EVIDENT ACROSS BRITISH COLUMBIA. IT IS THIS LOW THAT
WILL BRING A SIGNIFICANT CHANGE TO OUR WEATHER EARLY THIS WEEK. FOR
TODAY...SHORT-WAVE RIDGE ACROSS AZ WILL WEAKEN RAPIDLY TODAY AS THE
AFOREMENTIONED LOW DROPS RAPIDLY SOUTHWARD INTO THE GREAT BASIN.
ABOVE AVERAGE TEMPERATURES WILL PERSIST WITH HIGH TEMPERATURES AGAIN
REACHING THE LOWER 90S IN THE LOWER DESERTS.

WINDS WILL INCREASE MONDAY AS THE LOW PRESSURE SYSTEM MOVES INTO
NEVADA. MODELS HAVE REMAINED CONSISTENT...DEPICTING THE STRONGEST
WINDS GENERALLY NORTH AND WEST OF THE FORECAST AREA. HOWEVER...GUSTS
AS HIGH AS 40 MPH WILL BE POSSIBLE IN PORTIONS OF SE CA EXTENDING
INTO LA PAZ COUNTY...WHILE GUSTS AS HIGH AS 25-30 MPH WILL BE
POSSIBLE IN THE PHOENIX AREA. A WIND ADVISORY MAY ULTIMATELY BE
NEEDED FOR THE AREAS WEST OF MARICOPA COUNTY EXTENDING INTO
RIVERSIDE COUNTY.

MODELS HAVE COME INTO VERY GOOD AGREEMENT...THOUGH THE FORECAST IS
WEIGHTED HEAVILY TOWARDS THE LATEST ECMWF...WHICH CONTINUES TO SHOW
GOOD RUN TO RUN CONSISTENCY AND A STRONG TREND TOWARDS WEAK MOISTURE
TRANSPORT. FORCING FOR ASCENT WILL BE QUITE STRONG...THOUGH WITHOUT
A GOOD FEED OF SUBTROPICAL MOISTURE...PRECIPITATION WILL GENERALLY
REMAIN CONFINED TO THE OROGRAPHICALLY FAVORED AREAS OF NORTHERN AND
EASTERN AZ. BIGGEST IMPACT WITH THE SYSTEM WILL BE THE COOLER
TEMPERATURES. COOLING TREND WILL BEGIN MONDAY WITH TEMPERATURES
BOTTOMING OUT WEDNESDAY WITH HIGH TEMPERATURES IN THE LOWER 70S.

THE PACIFIC LONGWAVE RIDGE THAT HAS BEEN SO PERSISTENT WILL FINALLY
RELENT BY MIDWEEK...RESULTING IN A MORE PROGRESSIVE FLOW ACROSS THE
WESTERN CONUS. THE LOW PRESSURE SYSTEM WILL FILL AND EJECT EASTWARD
WEDNESDAY. A GRADUAL WARMING TREND WILL THEN TAKE PLACE BEGINNING
THURSDAY AS A RIDGE IN THE EASTERN PACIFIC SLIDES EASTWARD AND
BUILDS ACROSS THE REGION THROUGH THE WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
MODERATELY STRONG SOUTHEASTERLY LOW LEVEL WINDS OVER SOUTH-CENTRAL
ARIZONA WILL TRANSLATE TO SOME SOUTHEASTERLY SURFACE GUSTS OF 15 TO
20 KTS BETWEEN 17Z-21Z...INCLUDING PHOENIX AREA...BEFORE
TRANSITIONING TO LIGHT SOUTHWESTERLY LATER THIS AFTERNOON. EXPECT
LIGHT SURFACE WINDS TONIGHT BUT WITH STRENGTHENING SOUTHWESTERLY
FLOW ALOFT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. EXPECT
STRONGER SOUTHWESTERLY WINDS DURING THE DAY MONDAY.
OTHERWISE...CLEAR SKIES EXCEPT FOR SOME CIRRUS.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH...
EXPECT LIGHT WINDS MOST AREAS DURING THE DAY TODAY. HOWEVER...A LOW
APPROACHING FROM THE NORTHWEST TONIGHT WILL TIGHTEN GRADIENTS AND
LEAD TO BREEZY CONDITIONS OVER IMPERIAL COUNTY BEGINNING LATE THIS
AFTERNOON. WESTERLY GUSTS IN EXCESS OF 20KT ARE LIKELY OVER THE
IMPERIAL VALLEY AFTER 00Z ...INCREASING TO NEAR 30KT AFTER MIDNIGHT.
WINDS WILL LIKELY FAVOR THE SOUTHWEST TONIGHT AT KBLH WITH SPEEDS
MOSTLY LESS THAN 15KT. LOCATIONS WITH LIGHT SURFACE WINDS TONIGHT
MAY EXPERIENCE LOW LEVEL WIND SHEAR. OTHERWISE...CLEAR SKIES EXCEPT
FOR SOME CIRRUS.

EXPECT MUCH STRONGER WINDS DURING THE DAY MONDAY ACROSS SERN
CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY...ESPECIALLY WESTERN
AND CENTRAL IMPERIAL COUNTY WHERE GUSTS IN EXCESS OF 35 KTS ARE
LIKELY. MAY SEE PATCHY BLOWING DUST/SAND IN CONJUNCTION WITH THE
STRONGER GUSTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
ABRUPT COOLING WILL TAKE PLACE TUESDAY BEHIND A COLD FRONT AND IN
ASSOCIATION WITH A STRONG STORM SYSTEM DIVING SOUTH FROM WESTERN
CANADA. THIS WEATHER DISTURBANCE COULD PRODUCE A FEW SHOWERS TUESDAY
AFTERNOON INTO WEDNESDAY...MAINLY OVER THE HIGHER TERRAIN OF
NORTHERN AND EASTERN ARIZONA. WINDS WILL DIMINISH TUESDAY BUT REMAIN
LOCALLY GUSTY ESPECIALLY ALONG RIDGE TOPS AND FAVORED BREEZIER
LOCATIONS EAST OF PHOENIX. WINDS WILL SLACKEN OFF BEGINNING TUESDAY
NIGHT...AND BE MORE TYPICAL FOR THE END OF OCTOBER FOR THE REMAINDER
OF THE WEEK. WELL BELOW SEASONAL NORMAL TEMPERATURES WILL PERSIST
THROUGH THURSDAY...THEN WARMING TO NEAR NORMAL VALUES BY THE END OF
THE PERIOD. MINIMUM HUMIDITIES WILL BE ELEVATED TUESDAY THROUGH
WEDNESDAY WITH VALUES BETWEEN 20 AND 30 PERCENT...FOLLOWED BY A
DRYING TREND THROUGH THE END OF THE WEEK. OVERNIGHT RECOVERY IN MOST
LOCATIONS WILL BE GOOD TO EXCELLENT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/HIRSCH
AVIATION...AJ/CB
FIRE WEATHER...CB/MO
Hazardous weather outlook, Oct 27, 5:33 AM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
533 AM MST SUN OCT 27 2013

AZZ020-021-026-CAZ030>033-281245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
533 AM MST SUN OCT 27 2013 /533 AM PDT SUN OCT 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AS A LOW PRESSURE
SYSTEM MOVES THROUGH THE WESTERN STATES. GUSTS MAY REACH AS HIGH AS
40 MPH ACROSS PORTIONS OF SOUTHEASTERN CALIFORNIA AND SOUTHWESTERN
ARIZONA DURING THE AFTERNOON AND EARLY EVENING. WINDS THIS STRONG
HAVE THE POTENTIAL TO PRODUCE AREAS OF BLOWING DUST WITH REDUCED
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.